Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

Monodromization method in the theory of almost-periodic equations


Author: A. A. Fedotov
Translated by: the author
Original publication: Algebra i Analiz, tom 25 (2013), nomer 2.
Journal: St. Petersburg Math. J. 25 (2014), 303-325
MSC (2010): Primary 34E05; Secondary 34E10, 34E20
DOI: https://doi.org/10.1090/S1061-0022-2014-01292-7
Published electronically: March 12, 2014
MathSciNet review: 3114856
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The basic ideas of the monodromization method, i.e., a renormalization approach to the study of one-dimensional two-frequency quasiperiodic equations, as well as the main results obtained with its help, are described.


References [Enhancements On Off] (What's this?)

  • 1. V. S. Buslaev, Adiabatic perturbation of a periodic potential, Teoret. Mat. Fiz. 58 (1984), no. 2, 233-243. (Russian) MR 743409 (85i:34032)
  • 2. V. S. Buslaev and L. A. Dmitrieva, Adiabatic perturbation of a periodic potential. II, Teoret. Mat. Fiz. 73 (1987), no. 3, 430-442. (Russian) MR 939788 (89c:34058)
  • 3. V. S. Buslaev, Quasiclassical approximation for equations with periodic coefficients, Uspekhi Mat. Nauk 42 (1987), no. 6, 77-98. MR 933996 (89i:81024)
  • 4. V. S. Buslaev and L. A. Dmitrieva, A Bloch electron in an extremal field, Algebra i Analiz 1 (1989), no. 2, 1-29; English transl., Leningrad Math. J. 1 (1990), no. 2, 287-320. MR 1025153 (91g:81162)
  • 5. V. S. Buslaev, Spectral properties of the operators $ H\psi =-\psi \sb {xx}+p(x)\psi +v(\epsilon x)\psi , p$ is periodic, Order, disorder and chaos in quantum systems (Dubna, 1989), 85-107, Oper. Theory Adv. Appl., vol. 46, Birkhäuser, Basel, 1990. MR 1124655 (93a:34096)
  • 6. -, On spectral properties of adiabatically perturbed Schrödinger operators with periodic potentials, Seminare sur les Equations aux Derivees Partielles, 1990-1991, Exp. no. XXIII, 15 pp., Ecole Polytech., Palaiseau, 1991. MR 1131596 (93g:35103)
  • 7. V. S. Buslaev and A. Grigis, Imaginary parts of Stark-Wannier resonances, J. Math. Phys. 39 (1998), no. 5, 2520-2550. MR 1611735 (99d:34164)
  • 8. V. S. Buslaev, M. V. Buslaeva, and A. Gridzhis, Adiabatic asymptotic of the reflection coefficient, Algebra i Analiz 16 (2004), no. 3, 1-23; English transl., St. Petersburg Math. J. 16 (2005), no. 3, 437-452. MR 2083564 (2005f:34246)
  • 9. V. S. Buslaev and A. A. Fedotov, Complex WKB method for Harper's equation, Inst. Mittag-Leffler Report 11 (1993), 3-69.
  • 10. -, On a class of martices related to Harper's equation, Inst. Mittag-Leffler Report 19 (1993), 3-39.
  • 11. -, The complex WKB method for the Harper equation, Algebra i Analiz 6 (1994), no. 3, 59-83; English transl., St. Petersburg Math. J. 6 (1995), no. 3, 495-517. MR 1301830 (96f:34005)
  • 12. -, The functional structure of the monodromy matrix for Harper's equation, Mathematical results in quantum mechanics (Blossin, 1993), 321-342, Oper. Theory Adv. Appl., vol. 70, Birkäuser, Basel, 1994. MR 1309035 (96f:34004)
  • 13. -, The monodromization and Harper equation, Séminaire sur les Équations aux Dérivées Partielles, 1993-1994, Exp. no. XXI, 23 pp., École Polytech., Palaiseau, 1994. MR 1300917 (95i:81043)
  • 14. -, Bloch solutions for difference equations, Algebra i Analiz 7 (1995), no. 4, 74-122; English transl., St. Petersburg Math. J 7 (1996), no. 4, 561-594. MR 1356532 (96m:47060)
  • 15. -, The Harper equation: monodromization without quasiclassics, Algebra i Analiz 8 (1996), no. 2, 65-97; English transl., St. Petersburg Math. J. 8 (1997), no. 2, 231-254. MR 1392023 (97e:81026)
  • 16. -, Spectre d'une matrice de monodromie pour l'equation de Harper, Equations aux derivees partielles, Exp. no. IV, pp. 1-21, St. Jean de Monts, 1998.
  • 17. -, On the difference equations with periodic coefficients, Adv. Theor. Math. Phys. 5 (2002), 1105-1168. MR 1926666 (2003i:39025)
  • 18. E. I. Dinaburg and Ia. G. Sinaĭ, The one-dimensional Schrödinger equation with quasiperiodic potential, Funktional. Anal. i Priložen. 9 (1975), no. 4, 8-21. (Russian) MR 0470318 (57:10076)
  • 19. A. A. Fedotov, The complex WKB method for adiabatic perturbations of a periodic Schrödinger operators and spectrum almost periodic operators, POMI, SPb, 2011.
  • 20. -, Adiabatic almost periodic Schrödinger operators, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 379 (2010), 103-141; English transl., J. Math. Sci. (N.Y.) 173 (2011), no. 3, 299-319. MR 2749308 (2011k:47075)
  • 21. A. Fedotov and F. Klopp, A complex WKB method for adiabatic problems, Asympt. Anal. 27 (2001), no. 3-4, 219-264. MR 1858917 (2002h:81069)
  • 22. -, Anderson transitions for a family of almost periodic Schrödinger equations in the adiabatic case, Comm. Math. Phys. 227 (2002), no. 1, 1-92. MR 1903839 (2003f:82043)
  • 23. -, The spectral theory of the adiabatic quasi-periodic operators on the real line, Markov Process. Related Fields 9 (2004), no. 4, 579-615. MR 2072244 (2005d:34115)
  • 24. -, On the singular spectrum of quasi-periodic Schrödinger operator in adiabatic limit, Ann. H. Poincaré 5 (2004), no. 5, 929-978. MR 2091984 (2005j:34119)
  • 25. -, Geometric tools of the adiabatic complex WKB method, Asympt. Anal. 39 (2004), no. 3-4, 309-357. MR 2097997 (2005h:34238)
  • 26. -, On the absolutely continuous spectrum of an one-dimensional quasi-periodic Schrödinger operator in adiabatic limit, Trans. Amer. Math. Soc. 357 (2005), no. 1, 4481-4516. (electronic) MR 2156718 (2006c:34170)
  • 27. -, Strong resonant tunneling, level repulsion and spectral type for one-dimensional adiabatic quasi-periodic Schrödinger operators Ann. Sci. Ecole Norm. Sup. (4) 38 (2005), no. 6, 889-950. MR 2216834 (2008j:81037)
  • 28. -, Weakly resonant tunneling interactions for adiabatic quasi-periodic Schrödinger operators, Mém. Soc. Math. Fr. (NS) 104 (2006), 1-108. MR 2247399 (2007f:47039)
  • 29. -, Pointwise Existence of the Lyapunov Exponent for a Quasiperiodic Equation, Mathematical results in quantum mechanics, 66-78, World Sci. Publ., River Edge, NJ, 2008.
  • 30. J. P. Guillement, B. Helffer, and P. Treton, Walk inside Hofstadter's butterfly, J. Phys. France 50 (1989), 2019-2058.
  • 31. B. Helffer and J. Sjöstrand, Analyse semi-classique pour l'équation de Harper (avec application à l''équation de Schrödinger avec champ magnétique), Mém. Soc. Math. Fr. (NS) 34 (1988), 1-113. MR 1003937 (91d:81024)
  • 32. M.-R. Herman, Une méthode pour minorer les exposants de Lyapounov et quelques exemples montrant le caractère local d'un théorème d'Arnol'd et de Moser sur le tore de dimension $ 2$, Comment. Math. Helv. 58 (1983), no. 3, 453-502. MR 727713 (85g:58057)
  • 33. D. Hofstadter, Energy levels and Wave functions of Bloch electrons in rational and irrational magnetic fields, Phys. Rev. B 14 (1976), 2239-2249.
  • 34. L. Pastur and A. Figotin, Spectra of random and almost-periodic operators, Grundlehren Math. Wiss, 297, Springer-Verlag, Berlin, 1992. MR 1223779 (94h:47068)
  • 35. E. Sorets and T. Spencer, Positive Lyapunov exponents for Schrödinger operators with quasi-periodic potentials, Comm. Math. Phys. 142 (1991), no. 3, 543-566. MR 1138050 (93b:81058)
  • 36. M. Wilkinson, Critical properties of electron eigenstates in incommensurate systems, Proc. Roy. Soc. London Ser. A 391 (1984), 305-350. MR 739684 (86b:81136)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 34E05, 34E10, 34E20

Retrieve articles in all journals with MSC (2010): 34E05, 34E10, 34E20


Additional Information

A. A. Fedotov
Affiliation: Division of Mathematics and Mathematical Physics, Department of Physics, St. Petersburg State University, Ul′yanovskaya 3, Petrodvorets, St Petersburg 185504, Russia
Email: fedotov.s@mail.ru

DOI: https://doi.org/10.1090/S1061-0022-2014-01292-7
Keywords: Quasiperiodic Schr\"odinger operator, difference equation, differential equation, monodromy matrix, Bloch solution, renormalization
Received by editor(s): September 20, 2012
Published electronically: March 12, 2014
Additional Notes: Supported by RFBR (grant no. 11-01-00458-a)
Dedicated: Dedicated to the memory of Vladimir Savel’evich Buslaev
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society